Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jun 22, 2015, 5:40 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 22, 2015, 9:59 PM EDT
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
759 WHUS73 KGRR 222140 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 540 PM EDT MON JUN 22 2015 LMZ844>849-230545- /O.UPG.KGRR.SC.Y.0021.000000T0000Z-150623T1200Z/ /O.NEW.KGRR.GL.W.0004.150622T2140Z-150623T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 540 PM EDT MON JUN 22 2015 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO 35 KTS THIS EVENING...VEERING NORTHWEST TO 30 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
1 follow-up statement
944 WHUS73 KGRR 230159 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 959 PM EDT MON JUN 22 2015 LMZ844>849-230900- /O.CAN.KGRR.GL.W.0004.000000T0000Z-150623T0900Z/ /O.NEW.KGRR.SC.Y.0022.150623T0200Z-150623T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 959 PM EDT MON JUN 22 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 20 KTS THIS EVENING...VEERING NORTHWEST TO 20 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOVING
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jun 22, 3:29 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 22, 3:29 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT MON JUN 22 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 328 PM EDT MON JUN 22 2015
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AHEAD OF A COLD
FRONT. THE STORMS SHOULD BE ENDING SHORTLY AFTER MIDNIGHT. THEN
CLEARING AND LESS HUMID WEATHER IS EXPECTED FOR TUESDAY MORNING.
FAIR WEATHER SHOULD CONTINUE INTO WEDNESDAY THEN MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED ON THURSDAY.&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 328 PM EDT MON JUN 22 2015
SEVERE WEATHER THREAT CONTINUES THIS EVENING WITH SHEAR PROFILES
AND HELICITY VALUES CONDUCIVE TO SUPERCELLS. INSTABILITY WILL
INCREASE AS ATMOSPHERE QUICKLY RECOVERS FROM THE STORMS THIS
AFTERNOON. HI RES MODELS SUCH AS THE HRR AND NCAR ENSEMBLE SHOWS
THE STORMS ARRIVING BY 9 PM AND ENDING AROUND 1 AM. THE MAIN
THREAT WILL BE DOWNBURSTS...WITH TORNADOES AND LARGE HAIL FROM THE
MORE PERSISTENT UPDRAFTS.
DRYING TAKES PLACE LATER TONIGHT WITH COLD FROPA AND FAIR WEATHER
IS EXPECTED THROUGH WEDNESDAY. THE FRONT STALLS SOUTH OF LOWER
MICHIGAN AND RETURNS AS A WARM FRONT...SO RAIN IS COMING BACK FOR
WEDNESDAY EVENING AND ESPECIALLY LATE WEDNESDAY NIGHT.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 328 PM EDT MON JUN 22 2015
MAIN EVENT IN THE EXTENDED IS A BATCH OF RAIN AND EMBEDDED
THUNDERSTORMS ON THURSDAY AS SFC LOW TRACKS ACROSS THE SOUTHERN
FORECAST AREA. ELEVATED INSTABILITY AND INCREASING SHEAR SHOULD
ALLOW ORGANIZED CONVECTION...PERHAPS AN MCS...TO AFFECT AT LEAST
THE SOUTHERN HALF OF THE FORECAST AREA.
THE UPPER FLOW AMPLIFIES OVER THE WEEKEND AND COOLER AND CLOUDY
WEATHER.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 142 PM EDT MON JUN 22 2015
SHOWERS AND THUNDERSTORMS WILL BRING SOME PERIODS OF IFR
CONDITIONS THROUGH 06Z. BRIEF LIFR AND WINDS OVER 40 KNOTS ARE
ALSO POSSIBLE...ALONG WITH THE THREATS OF HAIL AND A TORNADO THIS
EVENING.
CONDITIONS SHOULD IMPROVE TO VFR AFTER 06Z. SOUTH TO SOUTHWEST
WINDS WILL GUST OVER 20 KNOTS THROUGH THIS EVENING...EVEN OUTSIDE
OF THUNDERSTORMS. WINDS WILL GO NORTHWEST AND DECREASE TO AROUND
10 KNOTS LATE TONIGHT.
&&
.MARINE...
ISSUED AT 328 PM EDT MON JUN 22 2015
EXPECT SOME STRONG SOUTHWESTERLY WIND GUSTS THROUGH THIS EVENING
OVER 30 KNOTS ALONG WITH THE CHANCE FOR STRONG THUNDERSTORMS.
WINDS WILL DECREASE LATE TONIGHT AND CONDITIONS SHOULD CONTINUE TO
IMPROVE ON TUESDAY.
&&
.HYDROLOGY...
ISSUED AT 233 PM EDT MON JUN 22 2015
STRONG THUNDERSTORMS SO FAR THIS AFTERNOON HAVE PRODUCED HEAVY
RAINFALL IN SHORT AMOUNTS OF TIME. REPORTS SO FAR HAVE RANGED
BETWEEN A HALF INCH AND ONE INCH IN 30-45 MINUTES. BRIEF VERY HEAVY
RAINFALL MAY OVERWHELM STORM DRAINS AND CAUSE LOCALIZED
FLOODING...ESPECIALLY IN URBAN AND LOW-LYING AREAS.
THUNDERSTORMS WILL PROGRESS ACROSS SOUTHWEST LOWER MICHIGAN THROUGH
4 PM OR SO...WITH A LULL EXPECTED FROM LATE AFTERNOON THROUGH EARLY
EVENING. A SECOND ROUND OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
HEAVY RAINFALL AND FLOODING IS EXPECTED FROM AROUND 8 PM THIS
EVENING THROUGH MIDNIGHT. THE RAINFALL THIS AFTERNOON AND EVENING
WILL CAUSE RISES ON AREA RIVERS AND STREAMS THIS EVENING THROUGH THE
REST OF THE WEEK. ADDITIONAL RIVER FLOOD ADVISORIES MAY BE NECESSARY
FOR RIVERS EXCEEDING BANKFULL.
BEYOND LATE THIS EVENING...THE POTENTIAL FOR HEAVY RAINFALL IS LOW.
WE COULD SEE LIGHT RAIN ON THURSDAY WITH A FRONTAL SYSTEM MOVING
THROUGH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH TUESDAY MORNING FOR MIZ037-043-
050-056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ844>849.
&&
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...EBW
MARINE...OSTUNOHazardous weather outlook, Jun 22, 4:54 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 454 PM EDT MON JUN 22 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-232100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 454 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREATS WILL BE ISOLATED TORNADOES...HIGH WINDS...HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THE MAIN THREAT WILL BE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ844>849-232100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 454 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS COULD BRING WINDS OVER 35 KNOTS...HAIL...HEAVY RAIN AND LOCALLY HIGHER WAVES THIS EVENING. EVEN WITHOUT THUNDERSTORMS...SOUTHWEST WINDS THIS EVENING COULD GUST OVER 35 KNOTS AT TIMES. WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED THURSDAY...WITH HEAVY RAIN AND SOME GUSTY WINDS. OSTUNO
In the hours before
Local storm report, Jun 22, 2:14 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
214 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM FLOOD 2 NNW GRAND RAPIDS 42.98N 85.67W
06/22/2015 KENT MI PUBLIC
STANDING WATER AT MONROE AND COLDBROOK IN
GRAND RAPIDS
&&
EBWLocal storm report, Jun 22, 2:35 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
235 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 2 W ADA 42.95N 85.53W
06/22/2015 M1.10 INCH KENT MI NWS EMPLOYEE
1.10 INCHES IN 40 MINUTES.
&&
EBWLocal storm report, Jun 22, 2:39 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 NNE WALKER 43.02N 85.73W
06/22/2015 M1.01 INCH KENT MI BROADCAST MEDIA
1.01 INCHES OF RAIN IN 1 HOUR, 30 MINUTES
&&
EBWLocal storm report, Jun 22, 2:57 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
257 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 1 SE PORTLAND 42.86N 84.89W
06/22/2015 IONIA MI COUNTY OFFICIAL
BUILDING COLLAPSED ON E GRAND RIVER ROAD IN
PORTLAND.
&&
EBWLocal storm report, Jun 22, 3:09 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
309 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND GST LAKE ODESSA 42.78N 85.14W
06/22/2015 E40 MPH IONIA MI AMATEUR RADIO
RECEIVED A RELAYED REPORT FROM HAM RADIO
OPERATOR OF WIND GUSTS NEAR LAKE ODESSA THAT
WERE ESTIMATED BETWEEN 40-50 MPH. TIME AND
WIND MAGNITUDE ESTIMATED BY RADAR.
&&
JAMLocal storm report, Jun 22, 3:29 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLOOD 1 NNW GRAND RAPIDS 42.98N 85.66W
06/22/2015 KENT MI PUBLIC
STANDING WATER AT MATILDA AND LAFAYETTE
AVENUES.
&&
EBWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:32 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 33 hr |
| Jun 22, 11:16 AM EDT | Special Marine Warning | GRR | 119 min | |
| Jun 22, 12:10 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 50 min |
| Jun 22, 12:51 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo | 39 min |
| Jun 22, 1:40 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Kalamazoo, Kent, Muskegon, Newaygo and 3 more | 50 min |
| Jun 22, 2:41 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 38 min |
| Jun 22, 2:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 46 min |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 41 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.